Reply
Esteemed Contributor
Posts: 5,239
Registered: ‎10-03-2014

Re: I Would Appreciate Your Prayers

Remembering him in my prayers.  

Frequent Contributor
Posts: 83
Registered: ‎06-07-2016

Re: I Would Appreciate Your Prayers

My heart aches for you and your DH and you will both be in my prayers daily. I had 3 separate bouts of deep depression starting 18 yrs. ago...which included crippling sleep deprevation. My assigned psychiatrist prescribed Ativan (also a benzodiazapine) which worked well for me. She neglected to tell me it was addictive and continued prescribing it for 8 yrs. At that point it stopped working. During 8 days of inpatient psychiatric care I was prescribed trazodone ...which is an antidepressant. One of its side effects is it causes sleepiness..and it is not addictive at the dosage I am on. It took a few months to regain a healthy sleep cycle and with the support of several other antidepressants at effective dosages, I am grateful to share that I have been living a healthy, balanced life for 9 yrs. I am sharing my experiece with you to offer hope that with treatment from competent, caring psychiatric professionals, your DH will overcome his addiction and find effective, non-addictive medications that will restore health and balance to your lives together.    In the meantime, as others have said, please know that you have friends here to support you whenever you need it.

Esteemed Contributor
Posts: 7,344
Registered: ‎06-10-2010

Re: I Would Appreciate Your Prayers


@SXMGirl wrote:

@jubilant  I am sending prayers and good thoughts your way.  There must be something that can be done to help, so I hope that you will have a serious conversation (I am sure that you have already done this, but maybe another one is needed) to remedy this situation.  DH is also 73 and a Viet Nam vet, and when he had his first cancer diagnosis, I was on the phone with his surgeon on a daily basis.  My state insurance is excellent so we did not go through the VA, so maybe that is part of the problem.


@SXMGirl   We have been in contact with the VA.  They were going to do the same thing this doctor is doing. The VA hospital is a 40 minute ride one way and I noticed his driving is a little off so that's why we chose to go with the family doctor who is only a 10 minute drive from us.  I have suggested a psychiatrist to husband but he says he wants to give this doctor a chance so we will see how it goes. Thanks for your concern.  Thankfully we do have good insurance also so that is a blessing.

Esteemed Contributor
Posts: 6,407
Registered: ‎07-07-2010

Re: I Would Appreciate Your Prayers

@jubilant  Has he tried CBD oil?  I don't use it now, but I did use it when I had my meniscus surgery.  Maybe he could try medical marijuana.  I realize that some people, DH comes to mind, would never use it, but I am a believer in whatever works.

The next time that I hear salt and ice together, it better be in a margarita!
Esteemed Contributor
Posts: 7,344
Registered: ‎06-10-2010

Re: I Would Appreciate Your Prayers

@Laneysmom   Thank you for sharing your experience.  It gave me hope for him. We know it's not going to be easy but with prayer, good thoughts and knowing others have made it through this, it is encouraging.

Esteemed Contributor
Posts: 7,344
Registered: ‎06-10-2010

Re: I Would Appreciate Your Prayers


@SXMGirl wrote:

@jubilant  Has he tried CBD oil?  I don't use it now, but I did use it when I had my meniscus surgery.  Maybe he could try medical marijuana.  I realize that some people, DH comes to mind, would never use it, but I am a believer in whatever works.


@SXMGirl  That thought ran through are minds when we passed a place that sells it (CBD) yesterday.  Neither of us are against the use of medical marijuana although , thus far, we haven't tried it.  That may be something to ask the doctor. I hadn't thought of that.

Esteemed Contributor
Posts: 7,344
Registered: ‎06-10-2010

Re: I Would Appreciate Your Prayers

Thanks so much everyone for all the support.  It means a lot to us.

Super Contributor
Posts: 350
Registered: ‎04-04-2016

Re: I Would Appreciate Your Prayers

@jubilant prayers for strength for both of you.  i would not hesitate to call doctorr's office and see if they have suggestions how these side effects can be managed.  I hope you have lots of support.  you both will be in my prayers.

Trusted Contributor
Posts: 1,736
Registered: ‎08-31-2019

Re: I Would Appreciate Your Prayers

At 73, with several decades of Ativan dependence, I don't quite understand the sudden urgency in tapering and withdrawing the medication, unless the med was beginning to compromise his health.

 

It should be a gradual process, monitored closely. I used to do this type of inpatient detox, following V/S and behaviors closely to determine when doses needed to be given to control withdrawal. While uncomfortable, it needs to not be miserable for the person, which will only fuel their determination that they can't do without the drug. 

 

While tolerating the medication well when younger, aging may be a consideration now. Seniors can often have problems with benzo's, with lowest doses recommended for shortest time. 

 

Since he really likes the new doctor, he clearly senses he is on his side with this situation. Give him positive feedback and lots of loving support and just monitor his progress, or lack of.

 

Be prepared to encourage second opinions, if you feel he's not doing well. Maybe your husband is really wanting to conquer this thing, too. Let him try. I don't think this doc would place him in physical jeopardy, since this is a serious problem to resolve.

Valued Contributor
Posts: 931
Registered: ‎12-15-2013

Re: I Would Appreciate Your Prayers

@jubilant , You and DH have my utmost respect. When you feel like answering this question, was the med still working? If it was, what are the concerns of the doctor? I just wonder at this stage of your man's life, if addiction is the only concern, so what, just give it to him if it works.

 

Blessings to you both.